Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drug interactions with supplements
Jul 15, 2007

I am currently taking Truvada, Reyataz, Norvir, Acyclovir, and Lipitor with great success. Is there any problem with adding the following supplements: Glucosamine, Fish oil, CoQ10? I have some arthritis setting in! Many thanks.

Response from Dr. Young

Thanks for your post.

This is a topic that is commonly asked, though relatively understudied. For this reason, I tend not to recommend a lot of supplements to my patients taking HIV medications, for fear of lowering the potency of the HAART.

In this case, it's important to recognize the potential interactions between ritonavir (Norvir) and Lipitor; hence to use the lowest effective dose possible. There aren't any reported between the other prescription drugs that you're taking and the supplements.

I'd recommend letting your doctor(s) know about what medications and supplements that you're taking, just in case there's an unexpected reaction.

Hope this is helpful. BY



Previous
changing to epzicom
Next
ARV & pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement